UPDF AI

Adjuvant recombinant thrombomodulin therapy for hepatopathy induced by vincristine, actinomycin D, and cyclophosphamide in pediatric rhabdomyosarcoma: A case report.

Tetsuko Kobayashi,Maiko Noguchi,2 Authors,S. Ohga

2019 · DOI: 10.3892/MCO.2019.1864
Molecular and clinical oncology · 3 Citations

TLDR

Early administration of recombinant thrombomodulin (rTM) and prednisolone (1.8 mg/kg/day) may be promising for the control of inflammatory VAC-induced hepatopathy.

Abstract

Hepatopathy induced by vincristine, actinomycin D and cyclophosphamide (VAC) is a potentially lethal complication of VAC chemotherapy for pediatric malignancy, which is managed by conventional anticoagulation and liver-supporting treatment alone. We report a case of VAC-induced hepatopathy with coagulopathy and severe inflammation. A 15-year-old male with rhabdomyosarcoma receiving adjuvant chemotherapy presented with refractory thrombocytopenia, followed by abdominal tenderness and non-neutropenic fever. Hepatic dysfunction and coagulopathy subsequently emerged with persistent fever. This condition indicated disseminated intravascular coagulation. A diagnosis of 'very severe' sinusoidal obstruction syndrome/veno-occlusive disease (SOS/VOD) was established in accordance with the European Society for Blood and Marrow Transplantation diagnostic criteria for hepatic SOS/VOD in children. Early administration of recombinant thrombomodulin (rTM) (380 U/kg/day) and prednisolone (1.8 mg/kg/day) successfully controlled the condition. Serum concentrations of pro-inflammatory cytokines increased with hepatopathy development but immediately decreased after drug initiation. rTM administration may be promising for the control of inflammatory VAC-induced hepatopathy.